Top
10
Doctor insights on: Will Avascular Necrosis Stop Now That I Stopped Steroids

Share
1

1
Will avascular necrosis stop now that I stopped steroids ?

Will avascular necrosis stop now that I stopped steroids ?

Yes and no: Avclascular necrosis , ischemic bone necrosis, (avn) is a disease where there is cellular death (necrosis) of bone components due to interruption of the blood supply. When you have injection or used steroid rarely you will have side effect to the cortisone used what we call avn of the bone sometimes happen after few month to year from using the medications or injection. Thank you. ...Read more

See 1 more doctor answer
Dr. Pietro Seni
215 doctors shared insights

Avascular Necrosis (Definition)

Also known as osteonecrosis, avascular necrosis is the death of bone from interruption of blood supply. This can result in tiny bone fractures and eventual destruction of the entire bone. It can be caused by trauma, blockage of circulation with lipids in the blood, certain diseases like sickle cell disease, Gaucher, and occasionally after exposure to corticosteroids. Sometimes, there ...Read more


2

2
Will my avascular necrosis stop progressing now that I have stopped taking steroids ?

Will my avascular necrosis stop progressing now that I have stopped taking steroids ?

There is some fixed : Not complete safety. The good news is it lessons the risk for more new lesions. But there is fixed damage and depending where and how much will be fixable and how much it can interfer with your musculoskeletal system. ...Read more

3

3
Will avascular necrosis continue to progress after you stopped steroids ?

Will avascular necrosis continue to progress after you stopped steroids ?

Yes it can.: Avascular necrosis is caused by a lack of blood suppy to a bone (avanscular means no blood vessels). Stopping steroids will not reverse the lack of blood supply. ...Read more

See 1 more doctor answer
4

4
Why does steroids cause avascular necrosis?

We are not sure: We are not sure but there is a linkage seen whether it may be more related ti the underlying problem for which the steroids are given as treatment in the first place. ...Read more

5

5
Why do steroids cause avascular necrosis of the femur head?

Why do steroids cause avascular necrosis of the femur head?

Unknown: No one really knows for sure. However, it has been shown that steroids cause elevation of lipids. In rabbits, steroids cause collections of lipids called an embolism. The emboli caused avascular necrosis of the femoral heads in the studied rabbits. ...Read more

6

6
Why is avascular necrosis caused by steroid use and/or alcohol use?

Why is avascular necrosis caused by steroid use and/or alcohol use?

Avascular Necrosis: Due to effect on blood vessels, causing interruption of blood supply to the bone. ...Read more

7

7
Im 25 with avascular necrosis(bilateral) and I don't have lupus, sickle cell disease, never used steroid medication, nor never injury a bone! reason?

ETOH?: Trauma is a common cause. Steroid use & etoh abuse are next. Heredity and other diseases can cause it as well. Otherwise it is idiopathic. ...Read more

8

8
I had my hip replaced in 2008 because of avascular necrosis secondary to sickle cell disease, but now my hip hurts like it did before it got replaced. Is this normal?

I had my hip replaced in 2008 because of avascular necrosis secondary to sickle cell disease, but now my hip hurts like it did before it got replaced. Is this normal?

Not is not: Not is not normal to expirience this type of pain unless something is not right with your hip replacement.You should consult with the physician who did your surgery and new x-ray should be taken to rule-ouy the #1 issue for this type of pain thart is loosening of the implanted components. ...Read more

See 1 more doctor answer
9

9
Can corticosteriod shots in my ankle cause bilateral avascular necrosis in my hips? I had two ankle surgeries in the 1990s. The doctor said i had nerve entrapment, i was shot a couple times a year with corticosteriods. I now have bilateral avascular necr

Can corticosteriod shots in my ankle cause bilateral avascular necrosis in my hips? I had two ankle surgeries in the 1990s. The doctor said i had nerve entrapment, i was  shot a couple times a year with corticosteriods. I now have bilateral avascular necr

No: Unless you received injections into your hip the association with the avascular necrosis of your hips is not possible. Long term oral steroid use has been associated with a higher incidence of avascular necrosis but you did not receive this and thereforeminsee no correlatin. ...Read more

See 1 more doctor answer
10

10
Can nicotine cause avascular necrosis as it constricts blood vessels? I know it stopped my recent bone graft in a spinal fusion from growing properly.

Can nicotine cause avascular necrosis as it constricts blood vessels? I know it stopped my recent bone graft in a spinal fusion from growing properly.

Maybe: Smoking is well-known to impair new blood vessel growth into areas of bone fusion and prevent good healing. There are thousands of chemicals in smoke. Nicotine alone has been well studied and tends to show poor bone formation and mineralization. So using nicotine as a supplement instead of smoking still is a risk for your spinal fusion. You have one spine -- take good care! Good Luck! ...Read more

See 1 more doctor answer
Dr. Charles Glueck
455 doctors shared insights

Osteonecrosis (Definition)

Osteonecrosis is a condition in which part of a person's bone dies due to lack of blood flow to the area. The hip and shoulder are more likely to be affected, but osteonecrosis can also involve the knee, elbow, wrist, or ankle. Trauma to the bone can cause osteonecrosis, often there ...Read more


Necrosis (Definition)

Necrosis is the the death of cells and tissue. In dentistry, root canals are often needed when the pulp tissue inside a ...Read more